Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 27, NWS Lubbock, TX

March 22, 2000Lynn County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Mar 22, 2000, 3:31 AM CST for Lynn County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 22, 2000, 3:31 AM CST (09:31 UTC)
Expired
Mar 22, 2000, 4:15 AM CST
In force
44 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lynn County, TX

The radar

The Lubbock radar (KLBB), 45 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 21, 11:00 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
3806 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 220933
SVRLBB
TXC305-221015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
331 AM CST WED MAR 22 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LYNN COUNTY IN TEXAS

* UNTIL 415 AM CST

* AT 329 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF    
  QUARTERS 6 MILES WEST OF TAHOKA...MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE           
  GRASSLAND...WILSON...NEW HOME AND TAHOKA.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

TO REPORT SEVERE WgEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 806-745-4260.

LAT...LON 3338 10206 3297 10195 3314 10156 3339 10158

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 3:30 AM CST, 1 minute earlier.

Area forecast discussion, Mar 22, 3:30 AM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
330 AM CST WED MAR 22 2000

VERY BUSY THIS AM WITH TORNADO WATCH IN EFFECT AND SVR TSRA IN
PORTIONS OF CWA. MAIN CONCERNS TDY ARE SVR WX THIS MORNING AND AFTN
TRANSLATING TO A HVY RAIN EVENT LTR TDY. 00Z MODEL RUNS HAVE BEEN
CONSISTENT WITH PREVIOUS RUNS ABOUT DELAYING THE EJECTION OF THE
PESKY H5 CYCLONE OVR AZ. GOES-10 WTR VPR CLEARLY INDICATES THE VORT
MAX THAT WILL ULTIMATELY BE RESPONSIBLE FOR KICKING OUT THE CYCLONE.
UNTIL THEN UNSETTLED WX WILL CONT. STRONG SFC TO H8 MOISTURE ADV
ALONG THE SFC BNDRY WILL KEEP ISENTROPIC LIFT PROCESSES ONGOING.
ISENTROPIC LIFT...INCR BROAD UPR LVL DIFFLUENCE...STRONG H7 UVVS AND
FAVORABLE JET STREAM POSITIONING WILL ALL COUPLE TO PRODUCE HVY RAIN
FOR THE REGION THROUGH TNGT. HPC QPF BULLEYES 1-2 INCHES THROUGH 12Z
THURS FOR THE ENTIRE CWFA WHICH THIS SEEMS VRY REASONABLE. WOULD NOT
BE SURPRISED TO SEE LOCALLY HIGHER AMOUNTS ESP WHERE ECHO TRAINING
OCCURS. I HAVE PONDERED WHETHER TO ISSUE A FFA BUT GIVEN PREVAILING
DRY SOIL CONDITIONS...WIDESPREAD LONG TERM FLOODING NOT ANTICIPATED
ATTM. WILL LET LCL STMNTS AND WARNINGS CVR IF NECESSARY BUT WILL
CONT MENTION OF HVY RAIN IN THE ZFP. SPC STILL HAS ALL OF THE AREA
IN SLGT RISK. DRYLINE AND BNDRY TO REGENERATE AGAIN BY AFTN...SEE
SWODY2 FOR MORE DETAILS. WILL CONT MENTION OF SVR AT LEAST IN S
COUNTIES BUT WILL MK FINAL DECISION AS I TYPE. GIVEN THE SLOWER MOVEMENT
OF CLOSED LOW WILL BUMP UP POPS A BIT FOR THURS SINCE CLEARING WILL
BE DELAYED INTO THURS NIGHT. NO MAJOR CHANGES EXPECTED IN THE
EXTENDED XCPT FOR A FEW CHANGES TO CLD CVR ON FRI AS WRAP AROUND
CLOUDS EXPECTED AS SFC CYCLONE PULL AWAY.

THANKS TO WFO MAF AND WGRFC FOR COORDINATION.

PRELIM NUMBERS...
FRIONA       48/41/55/40 +986       LUBBOCK      54/45/65/45 +986
TULIA        49/42/56/41 +986       BROWNFIELD   56/45/65/44 +986
CHILDRESS    52/45/64/46 8986       ASPERMONT    62/54/68/50 8986

.LBB...NONE.

TAYLOR

In the hours before

Local storm report, Mar 21, 9:32 PM CST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
932 PM CST TUE MAR 21 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

415 PM     LUBBOCK                   TX   1.75 INCH HAIL
03/21/00   LUBBOCK                        4TH AND FRANKFORD

500 PM     LUBBOCK                   TX   .88 INCH HAIL
03/21/00   LUBBOCK                        QUAKER AND SOUTH LOOP 289

500 PM     LUBBOCK                   TX   .88 INCH HAIL
03/21/00   LUBBOCK                        85TH AND KNOXVILLE

502 PM     LUBBOCK                   TX   1.00 INCH HAIL
03/21/00   LUBBOCK                        NWS OFFICE

510 PM     LUBBOCK                   TX   1.75 INCH HAIL
03/21/00   LUBBOCK                        34TH AND UNIVERSITY

535 PM     LUBBOCK                   TX   1.00 INCH HAIL
03/21/00   LUBBOCK                        SOUTH UNIVERSITY AND 89TH
Special weather statement, Mar 22, 1:33 AM CST, 1 hour 58 minutes before
TXZ021>044-220900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
133 AM CST WED MAR 22 2000

SEVERE THUNDERSTORM WATCH NUMBER 106 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES OF WEST TEXAS...

YOAKUM     TERRY     LYNN     GARZA     KENT

TORNADO WATCH NUMBER 107 HAS REPLACED THE SEVERE THUNDERSTORM WATCH
FOR MUCH OF WEST AND SOUTHWEST TEXAS INCLUDING THE FOLLOWING COUNTIES
OF THE SOUTH PLAINS...

LYNN     GARZA

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 11:21 PM CSTSevere Thunderstorm WarningLUBYoakum39 min
Mar 22, 2:39 AM CSTSevere Thunderstorm WarningLUBLynn, Terry51 min
Mar 22, 3:10 PM CSTSevere Thunderstorm WarningLUBHockley35 min
Mar 22, 3:53 PM CSTSevere Thunderstorm WarningLUBGarza52 min
Mar 22, 4:26 PM CSTSevere Thunderstorm WarningLUBKent49 min
Mar 22, 4:55 PM CSTSevere Thunderstorm WarningLUBDickens50 min
Mar 22, 5:08 PM CSTSevere Thunderstorm WarningLUBLamb52 min
Mar 22, 5:12 PM CSTSevere Thunderstorm WarningLUBLubbock48 min
Mar 22, 5:31 PM CSTSevere Thunderstorm WarningLUBTerry, Yoakum29 min
Mar 22, 5:43 PM CSTSevere Thunderstorm WarningLUBDickens47 min
Mar 22, 5:49 PM CSTSevere Thunderstorm WarningLUBKent41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.